Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Flo

Differin "creating" pores, what to do ?

Hi !

At the moment im using lymecycline (tetracycline) 300mg 2x day and differin.

The problem with differin is that it seems to bring the clogged pores right on top of the skin.

So what would you recommend that i would use with differin to get rid of the clogged pores it in a way creates?

My regimen is that i wash my face with mild cleaning liquid (sebamed) in the morning but i don't use it on the evening before i apply differin (because sebamed combined with differin is too harsh for my skin) ..

Any thoughts ?

Share this post


Link to post
Share on other sites

hello

I used both sebamed cleansing gel and differin at one time

I think there's really no gentler - and effective enough - cleanser than sebamed and you shouldn't actually change this, espacially that there's no milder retinoid exfoliant than differin.

i think u should use sebamed 2 times a day

my hints:

1 use small amount (few droplets) of the sebamed gel onto your mistened hands and rub it in your palms to lather it to some froth and spread it to your face, rub the froth about 1 minute and rinse with lukewarm or almost cold water

2 remember: nicely warm water will surely dry u before differin and that's not what u want most

3 afterwards, pat dry your face a while (doesn't need to be dried completely)

4 important: wait about 30 minuts

5 aply a thin layer a thin layer a thin layer of differin to your entire face or other afflicted area (back etc)

6 if - after having waited after washing - ur face is still too dry (i mean VEEEERY dry), miss differin for that night and apply some bp or azelex (skinoren), for instance

another solution - even though the sin is dried out, apply differin and 1 hour later - a little moisturising cream all over

be very patient with differin - it is a very good medicine when you get accustomed to it (getting used involves some flaky skin, dryness, worsening of the seborrhoea or acne).

Share this post


Link to post
Share on other sites

Hi Raf !

Thanks for your reply, i would still have one more question for you (or anyone who wants to answer)

What would you recommend for getting rid of the dead skin / pores that have "risen" from the skin ?

Would there be some gentle toner or something similar ? eg. would something with salisylic acid be good ?

Share this post


Link to post
Share on other sites

no, i can't really recommend anything for removing blackheads (if the risen pores are actually blackheads), because they will partially clear within up to a few months of regular application of differin or somethin very similar like tazorac.

more exfoliants like salicylic acid would contribute to exacerbation of side-effects of differin and could make you stop using it

anyway, when your inflamatory lesions are completely (or almost) cured, just crop up at your beautician's (cosmetic specialist) and have your blackheads removed - that's (wrongly) called "cleaning the complexion" (comedo extraction) and that hurts, I MEAN, HURTS - but, after a while (2 days) of healing small wounds, your pores will be just OK!

But first things first - if you have any, your inflamation sites in ur face will have to be relieved first - so give adapalene some time to act and when you feel it won't aggravate acne - visit a beautician.

remember - to prevent acne, you must use differin or similar thing for a long time, even a few years!

hopefully in a few months I will have cured my condition cuz I'm on Accutane and have heard very good things of its afficacy in long term.

Share this post


Link to post
Share on other sites

Good luck with accutane, i actually had a course with accutane year and half ago and first i did have really great results and i was pretty much clear (i had occasional spots still very rarely) for a year but then acne struck me again.. My dose was kind of low compared to my bodyweight. That might be the reason it didn't help any longer..

My doctor said when i visited him two months ago that second roaccutane course would be a good option for healing me completly, but im still thinking about it because the last course really dried/flaked my face..

But anyways i'll try to use differin for the time being, hoping it works..

Flo

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×